Alert archive / Michigan / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood warning at Jun 7, 2008, 9:58 PM EDT for 6 counties in Michigan. It was in force for 6 hr. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2008, 9:58 PM EDT (01:58 UTC)
- Expired
- Jun 8, 2008, 4:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allegan County, MI, Barry County, MI, Eaton County, MI, Ionia County, MI, Kent County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 32 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 10:00 PM EDT | HEAVY RAIN 3.1 | 3 Ne Holland, MI | TOTAL RAINFALL SINCE 805 PM. |
| Jun 7, 10:00 PM EDT | HEAVY RAIN 4.25 | Holland, MI | TOTAL RAINFALL FOR STORMS THIS EVENING. |
| Jun 7, 10:05 PM EDT | HEAVY RAIN 2.5 | 1 N Byron Center, MI | TOTAL RAINFALL SINCE 830 PM. PEA SIZE HAIL ALSO REPORTED. |
| Jun 7, 10:13 PM EDT | FLASH FLOOD | Holland, MI | WATER FLOWING OVER 120TH AND BINGHAM ST. |
| Jun 7, 10:38 PM EDT | HEAVY RAIN 3.5 | Jenison, MI | |
| Jun 7, 10:45 PM EDT | HEAVY RAIN 1.28 | East Grand Rapids, MI | STORM TOTAL RAINFALL. |
| Jun 7, 10:45 PM EDT | HEAVY RAIN 2.29 | Grandville, MI | STORM TOTAL RAINFALL. |
| Jun 7, 11:13 PM EDT | FLASH FLOOD | 4 Ene Hudsonville, MI | CHICAGO DRIVE AND 68TH STREET HAS GRAVEL OVER ROAD AND PORTIONS WASHED AWAY. |
| Jun 7, 11:13 PM EDT | HEAVY RAIN 5.25 | Holland, MI | STORM TOTAL RAINFALL. |
| Jun 7, 11:15 PM EDT | FLOOD | 1 Se Ganges, MI | 16 INCHES OF STANDING WATER ON THE ROAD NEAR 70TH STREET AND 122ND AVENUE. |
| Jun 7, 11:40 PM EDT | HEAVY RAIN 3.95 | Zeeland, MI | MEASURED AT THE ZEELAND POWER PLANT. |
| Jun 7, 11:45 PM EDT | HEAVY RAIN 5 | 3 Nw Holland, MI | |
| Jun 7, 11:50 PM EDT | FLASH FLOOD | Holland, MI | FOOT OF WATER FLOWING OVER THE ROAD AT 64TH STREET AND ADAMS. |
| Jun 7, 11:55 PM EDT | HEAVY RAIN 3.5 | Byron Center, MI | MEASURED AT CLYDE PARK NEAR 84TH STREET. |
| Jun 7, 11:55 PM EDT | HEAVY RAIN 4.1 | Port Sheldon, MI | |
| Jun 8, 12:00 AM EDT | HEAVY RAIN 5.13 | Hudsonville, MI | REPORT TAKEN NEAR THE INTERSECTION OF BARRY AND 32ND STREET. |
| Jun 8, 12:06 AM EDT | HEAVY RAIN 3.78 | Dorr, MI | |
| Jun 8, 12:10 AM EDT | HEAVY RAIN 1.5 | Hastings, MI | |
| Jun 8, 12:10 AM EDT | HEAVY RAIN 3.6 | Byron Center, MI | MEASURED NEAR THE INTERSECTION OF 92ND STREET AND EASTERN AVE. |
| Jun 8, 12:25 AM EDT | FLASH FLOOD | Holland, MI | EMERGENCY OPERATIONS CENTER REPORTS MANY ROADS UNDER WATER IN THE CITY OF HOLLAND. |
| Jun 8, 1:09 AM EDT | HEAVY RAIN 2.3 | Cutlerville, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGRR 080215
FFWGRR
MIC005-015-045-067-081-139-080800-
/O.NEW.KGRR.FF.W.0001.080608T0158Z-080608T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1012 PM EDT SAT JUN 7 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN
SOUTHERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN
ALLEGAN COUNTY IN SOUTHWEST MICHIGAN
BARRY COUNTY IN SOUTHWEST MICHIGAN
SOUTHERN KENT COUNTY IN SOUTHWEST MICHIGAN
OTTAWA COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 400 AM EDT SUNDAY
* AT 1010 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED
REPEATING THUNDERSTORMS EXTENDING FROM SOUTHERN IONIA COUNTY WEST
ACROSS SOUTHERN KENT COUNTY TO OTTAWA COUNTY...AND WEST INTO LAKE
MICHIGAN. THE STORMS WERE ALSO AFFECTING THE NORTHERN PORTIONS OF
BARRY AND ALLEGAN COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PORT SHELDON... HOLLAND... SAUGATUCK... HUDSONVILLE...
JENISON... GRAND RAPIDS... BYRON CENTER... CALEDONIA...
DORR... MIDDLEVILLE... FENNVILLE... WAYLAND... ALTO...
LAKE ODESSA... HASTINGS... IONIA... NASHVILLE...
SUNFIELD... KALAMO.
AS OF 10 PM... 1 TO 4 INCHES OF RAIN HAD FALLEN IN A BAND FROM
SOUTHERN KENT COUNTY WEST ACROSS OTTAWA COUNTY AND NORTHERN ALLEGAN
COUNTY. THE HIGHEST AMOUNTS HAVE BEEN IN THE HOLLAND AREA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA THROUGH MIDNIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4269 8623 4300 8625 4302 8485 4243 8485
4242 8578 4243 8628
TIME...MOT...LOC 0158Z 358DEG 0KT 4278 8490 4274 8647
$$
MEADE2 follow-up statements
000
WGUS73 KGRR 080358
FFSGRR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1157 PM EDT SAT JUN 7 2008
MIC005-015-045-067-081-139-080800-
/O.CON.KGRR.FF.W.0001.000000T0000Z-080608T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT MI-IONIA MI-ALLEGAN MI-EATON MI-BARRY MI-OTTAWA MI-
1157 PM EDT SAT JUN 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR
SOUTHERN OTTAWA...BARRY...WESTERN EATON...ALLEGAN...IONIA AND
SOUTHERN KENT...
AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN REPEATING OVER THE
WARNING AREA. RAINFALL AMOUNTS SINCE 8 PM HAVE BEEN GENERALLY 1 TO 3
INCHES... BUT THE HOLLAND AREA HAS RECEIVED 3 TO 5 INCHES.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE STILL POSSIBLE
THROUGH 2 AM AS MORE SHOWERS AND THUNDERSTORMS AFFECT THE WARNING
AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4269 8623 4300 8625 4302 8485 4243 8485
4242 8578 4243 8628
TIME...MOT...LOC 0350Z 180DEG 0KT 4278 8490 4274 8647
$$
MEADE000
WGUS73 KGRR 080807
FFSGRR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 AM EDT SUN JUN 8 2008
MIC005-015-045-067-081-139-080817-
/O.EXP.KGRR.FF.W.0001.000000T0000Z-080608T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT MI-IONIA MI-ALLEGAN MI-EATON MI-BARRY MI-OTTAWA MI-
407 AM EDT SUN JUN 8 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN OTTAWA...BARRY...
WESTERN EATON...ALLEGAN...IONIA AND SOUTHERN KENT...
LAT...LON 4269 8623 4300 8625 4302 8485 4243 8485
4242 8578 4243 8628
TIME...MOT...LOC 0358Z 180DEG 0KT 4278 8490 4274 8647
$$
MEADEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 8:18 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 7, 8:18 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 818 PM EDT SAT JUN 7 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(306 PM EDT SAT JUN 7 2008) A STATIONARY FRONT WILL REMAIN SITUATED OVER THE REGION INTO EARLY NEXT WEEK. THIS SYSTEM WILL CAUSE SHOWERS AND THUNDERSTORMS TO FORM EACH DAY...RESULTING IN AN UNSETTLED WEATHER PATTERN. THE POTENTIAL EXISTS FOR FOR HEAVY RAIN AND SEVERE WEATHER. && .SHORT TERM...(350 PM EDT SAT JUN 7 2008) (TONIGHT THROUGH MONDAY NIGHT) A COUPLE OF CONCERNS OVER THE SHORT TERM. FIRST IS THE SEVERE WEATHER POTENTIAL TONIGHT AND INTO THE WEEKEND. THE OTHER IS THE FLOODING POTENTIAL INTO MONDAY. WE ARE WATCHING THE SEVERE WEATHER UNFOLDING IN WISCONSIN. BASED ON ITS CURRENT TRACK THE STORMS COULD ARRIVE ALONG THE LAKESHORE COUNTIES 6 TO 7 PM. LOOKS LIKE A POTENTIAL DAMAGING WIND EVENT. SO THE MAIN TIMEFRAME FOR SEVERE WEATHER LOOKS TO BE 7 PM TO MIDNIGHT. WITH THE FRONTAL BOUNDARY DRAPED ACROSS THE REGION INTO MONDAY ALONG WITH FAVORABLE INSTABILITY AND SHEAR...SEVERE WEATHER COULD OCCUR EACH DAY. HEAVY RAIN IS BECOMING AN INCREASING THREAT. THIS FRONTAL ZONE WILL PROVIDE THE FOCUS FOR STORMS EACH DAY. THERE IS ALSO AN INCREASED RISK FOR TRAINING...ESPECIALLY AT NIGHT. AS THE GROUND BECOMES INCREASINGLY SATURATED...RUNOFF WILL BECOME MORE EFFICIENT. WE MAY NEED FLOOD WATCHES...ESPECIALLY SUN AFTN INTO SUN NIGHT AS THAT FRONT TRIES TO DRIFT SLOWLY SOUTH THROUGH THE AREA. && .LONG TERM...(350 PM EDT SAT JUN 7 2008) (TUESDAY THROUGH SATURDAY) MODELS ARE IN FAIRLY GOOD AGREEMENT AT THE BEGINNING OF THE LONG TERM ON TUE HAVING THE COLD FRONT THROUGH THE CWFA. THIS WILL LIKELY TAKE THE HEAVY RAIN THREAT AND MOST OF THE SEVERE THREAT OUT OF THE AREA. THE UPPER TROUGH WILL PASS ACROSS THE AREA DURING THE DAY ON TUE...PROVIDING A RESIDUAL CHANCE OF A SHOWER OR STORM. COOLER AND SOMEWHAT DRIER AIR WILL MOVE IN THEN BY WED AS HIGH PRESSURE BUILDS IN OVER THE AREA. THE PATTERN IS THEN EXPECTED TO RESET...SIMILAR TO THE PATTERN OF THE LAST FEW DAYS. A LONG WAVE TROUGH IS EXPECTED TO DIG OVER THE WRN PORTION OF THE COUNTRY... ALLOWING AN UPPER RIDGE TO BUILD OVER THE EAST. ONCE THE RIDGE AXIS SLIPS EAST...DEEP SW FLOW SETS UP AND WAVES OF SHOWERS AND STORMS WILL BECOME POSSIBLE FROM THU NIGHT THROUGH SAT. WARMER AND MORE HUMID WEATHER WILL ALSO BUILD IN FOR THE END OF NEXT WEEK. && .MARINE...(350 PM EDT SAT JUN 7 2008) I HIGHLIGHT SEVERE STORMS FOR THIS EVENING. ALSO SOME FOG GIVEN THE WARM MOIST AIR MOVING OVER THE COLDER WATER. && .AVIATION...(818 PM EDT SAT JUN 7 2008) NUMEROUS TSTMS... SOME CONTAINING SVR WX AND/OR VERY HEAVY RAIN... WILL IMPACT MOST OF THE TERMINAL SITES THROUGH 06Z OR SO. THE HEAVIEST ACTIVITY WILL IMPACT MKG AND GRR FIRST... BETWEEN 00Z AND 03Z... AND A BIT LATER FOR THE OTHER SITES. OCNL IFR/LIFR CONDITIONS ARE LIKELY WHEN THE HEAVIER CELLS CROSS THE TERMINALS. ADDITIONAL CONVECTIVE DEVELOPMENT TAKING PLACE FROM WRN WI SWWD ACROSS IA THIS EVENING COULD MOVE INTO THE AREA OVERNIGHT TONIGHT. THIS SCENARIO IS STILL UNCERTAIN. WE WILL KEEP PCPN OUT FOR NOW DURING THE LATE NIGHT PERIOD... AND POSSIBLY ADD IN LATER AS THE SITUATION BECOMES MORE CLEAR. SOME FOG DOES LOOK LIKELY ONCE AGAIN TONIGHT WITH THE HUMID AIR MASS IN PLACE. WINDS HOLDING UP WILL KEEP THE VISIBILITIES UP A BIT...BUT SOME LOCAL IFR IS POSSIBLE. ALSO HAVE INCLUDED SOME SCATTERED LOW CLOUDS. LOOK FOR TSTMS TO REDEVELOP AGAIN TOWARD 18Z SUNDAY. && .HYDROLOGY...(350 PM EDT SAT JUN 7 2008) URBAN AND SMALL STREAM FLOODING IS EXPECTED BEFORE THE WEEKEND IS OVER GIVEN THE TROPICAL AIRMASS AND FRONTAL ZONE ACROSS THE REGION. RAINFALL RATES OF AN INCH PER OUR COULD ACCOMPANY THE STORMS. IF THEY PERSIST VALUES COULD BECOME EXCESSIVE. WILL NEED TO MONITOR THE FLOOD WATCH POTENTIAL THROUGH THE WEEKEND. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: MJS SHORT TERM: MJS LONG TERM: NJJ MARINE MJS AVIATION: MEADE HYDROLOGY: MJS
Hazardous weather outlook, Jun 7, 4:30 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 430 PM EDT SAT JUN 7 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-081015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 430 PM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS IN WISCONSIN ARE LIKELY TO MOVE INTO WESTERN MICHIGAN BETWEEN 7 AND 9 PM. DAMAGING WINDS IN EXCESS OF 60 MPH APPEAR TO BE THE MAIN THREAT. IN ADDITION FREQUENT LIGHTNING LARGE HAIL AND LOCALLY VERY HEAVY RAINFALL ARE ALSO POSSIBILITIES. THE MAIN STORM MOTION WILL BE EAST SOUTHEAST AT 50 MPH. RAINFALL RATES COULD TOP AN INCH PER HOUR WITH THESE THUNDERSTORMS. IF THE STORMS PERSIST...THE RAINFALL COULD BECOME EXCESSIVE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS A FRONTAL SYSTEM SLOWLY MOVES SOUTH OF THE REGION THERE WILL BE A SERIES OF SURFACE WAVES MOVING ALONG IT. THAT WILL BRING PERIODS OF SHOWERS AND THUNDERSTORM TO THE REGION INTO TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY DURING THE LATE AFTERNOON AND EVENING HOURS OF EACH DAY. RAINFALL FOR SUNDAY THROUGH MONDAY IS EXPECTED TO BE HEAVY IN PLACES. THE GROUND IS BECOMING INCREASINGLY SATURATED SO THE RUNOFF WILL BECOME MORE EFFICIENT. THEREFORE THE POTENTIAL FOR FLOODING WILL NEED TO BE MONITORED CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING AND POSSIBLE FOR SUNDAY INTO TUESDAY. LMZ844>849-081015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 430 PM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS WILL LIKELY CROSS LAKE MICHIGAN EARLY THIS AFTERNOON AND EVENING. GUSTY WINDS WINDS OVER 35 KNOTS...INCREASED WAVE HEIGHTS AND CLOUD TO WATER LIGHTNING ARE THE EXPECTED HAZARDS. PATCHY DENSE FOG WILL RESULT IN SOME HAZARDOUS BOATING CONDITIONS INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. GUSTY WINDS...INCREASED WAVE HEIGHTS AND HAIL REMAIN THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE EACH AFTERNOON AND EVENING THROUGH TUESDAY. WDM MJS
In the hours before
Local storm report, Jun 7, 9:22 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
922 PM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLOOD HOLLAND 42.77N 86.10W
06/07/2008 OTTAWA MI TRAINED SPOTTER
FLOOD ON BUTTERNUT DRIVE IN HOLLAND.
&&
RSUTTLELocal storm report, Jun 7, 9:28 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
928 PM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST 2 S HOLLAND 42.74N 86.10W
06/07/2008 E50 MPH ALLEGAN MI EMERGENCY MNGR
INTERSECTION OF I196 AND WASHINGTON WIND ESTIMATED AT 50
TO 60 MILES PER HOUR.
&&
RSUTTLELocal storm report, Jun 7, 9:32 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
932 PM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 2 S HOLLAND 42.74N 86.10W
06/07/2008 M55 MPH ALLEGAN MI FIRE DEPT/RESCUE
&&
IODLocal storm report, Jun 7, 9:33 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
933 PM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 2 S HOLLAND 42.74N 86.10W
06/07/2008 M55.00 MPH ALLEGAN MI FIRE DEPT/RESCUE
&&
IODLocal storm report, Jun 7, 9:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
941 PM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM TSTM WND GST 4 S HOLLAND 42.71N 86.10W
06/07/2008 M47 MPH ALLEGAN MI OFFICIAL NWS OBS
WIND MEASURED AT TULIP CITY AIRPORT.
&&
RSUTTLESpecial weather statement, Jun 7, 9:48 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
948 PM EDT SAT JUN 7 2008
MIZ051-052-057>059-065>067-074-080315-
BARRY-CLINTON-EATON-GRATIOT-INGHAM-IONIA-JACKSON-KENT-MONTCALM-
948 PM EDT SAT JUN 7 2008
...SPECIAL WEATHER STATEMENT...
AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EXTENDING FROM GRAND RAPIDS TO HASTINGS...AND
EAST TO ST. JOHNS TO MASON. THESE STORMS ARE MOVING TO THE EAST AT
AROUND 40 MPH.
* LOCATIONS IN THE PATH OF THE STORM INCLUDE...
VICKERYVILLE... BUTTERNUT... FENWICK...
TURK LAKE... SIDNEY... CRYSTAL...
SHERIDAN... CARSON CITY... GREENVILLE...
FALLASSBURG... BERLIN CENTER... MUIR...
ORLEANS... SMYRNA... LYONS...
PALO... PEWAMO... HUBBARDSTON...
THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS UP TO 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. GUSTY
WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS
TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4326 8576 4348 8438 4335 8435 4279 8436
4279 8417 4242 8414 4245 8554 4277 8552
4281 8576
TIME...MOT...LOC 0147Z 180DEG 0KT 4328 8474
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:09 PM EDT | Special Marine Warning | GRR | 81 min | |
| Jun 7, 8:16 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 44 min |
| Jun 7, 8:28 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Ionia, Kent | 35 min |
| Jun 7, 9:00 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 60 min |
| Jun 7, 9:24 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 81 min |
| Jun 7, 9:30 PM EDT | Special Marine Warning | GRR | 90 min | |
| Jun 7, 9:39 PM EDT | Special Marine Warning | GRR | 96 min | |
| Jun 7, 9:48 PM EDT | Special Weather Statement | GRR | Barry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more | 87 min |
| Jun 7, 10:14 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Eaton, Ionia, Kent | 46 min |
| Jun 7, 10:43 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ingham | 62 min |
| Jun 7, 10:57 PM EDT | Areal Flood Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 203 days |
| Jun 7, 10:57 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 18 min |
| Jun 7, 11:21 PM EDT | Special Marine Warning | GRR | 90 min | |
| Jun 7, 11:47 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 47 min |
| Jun 8, 1:23 AM EDT | Special Weather Statement | GRR | Kent | 67 min |
| Jun 8, 1:35 AM EDT | Special Weather Statement | GRR | Eaton, Ingham | 55 min |
| Jun 8, 3:27 AM EDT | Flood Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 48 hr |
| Jun 8, 4:01 AM EDT | Areal Flood Warning | GRR | Allegan, Barry, Eaton, Ionia, Kent, Ottawa | 56 hr |
| Jun 8, 9:29 AM EDT | Special Weather Statement | GRR | Ottawa | 61 min |
| Jun 8, 10:33 AM EDT | River Flood Warning | GRR | Barry | 5 days |
| Jun 8, 11:50 AM EDT | Special Weather Statement | GRR | Lake, Mason | 55 min |
| Jun 8, 12:23 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 8, 1:04 PM EDT | Special Marine Warning | GRR | 86 min | |
| Jun 8, 1:06 PM EDT | Special Weather Statement | GRR | Lake, Mason, Mecosta, Newaygo, Oceana, Osceola | 54 min |
| Jun 8, 1:12 PM EDT | Severe Thunderstorm Warning | GRR | Mason, Oceana | 48 min |
| Jun 8, 1:26 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kent, Muskegon, Newaygo, Oceana, Ottawa and 1 more | 64 min |
| Jun 8, 1:38 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Mason, Mecosta, Newaygo, Oceana, Osceola | 52 min |
| Jun 8, 1:52 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Van Buren | 38 min |
| Jun 8, 2:16 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Clare, Gratiot, Ionia, Isabella and 7 more | 74 min |
| Jun 8, 2:27 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Eaton, Kalamazoo, Van Buren | 78 min |
| Jun 8, 2:30 PM EDT | Tornado Warning | GRR | Clare, Osceola | 38 min |
| Jun 8, 2:34 PM EDT | Tornado Warning | GRR | Osceola | 13 min |
| Jun 8, 3:16 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more | 59 min |
| Jun 8, 3:34 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo | 71 min |
| Jun 8, 4:01 PM EDT | Tornado Warning | GRR | Clinton, Eaton, Ingham | 25 min |
| Jun 8, 4:45 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 30 min |
Nearby
Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.